Alert archive / Indiana / Storm Warnings in 2025
Storm Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this storm warning at Dec 28, 2025, 3:35 AM EST. It took effect at Dec 28, 2025, 7:00 PM EST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2025, 3:35 AM EST (08:35 UTC)
- In effect from
- Dec 28, 2025, 7:00 PM EST
- Expired
- Dec 29, 2025, 4:00 PM EST
- In force
- 21 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
199 WHUS73 KIWX 280835 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 335 AM EST Sun Dec 28 2025 LMZ043-046-281645- /O.UPG.KIWX.SR.A.0001.251229T0100Z-251229T2100Z/ /O.NEW.KIWX.SR.W.0002.251229T0000Z-251229T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 335 AM EST Sun Dec 28 2025 ...STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST MONDAY... * WHAT...West winds increasing to 25 to 40 knots with gusts up to 50 knots. Waves 3 to 6 feet building to 15 to 20 feet by Monday afternoon. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 7 PM this evening to 4 PM EST Monday. * IMPACTS...Storm force winds and hazardous waves will capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS... Winds will be slow to recede Monday night so a period of gales and then small craft threshold wind continue into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
6 follow-up statements
344 WHUS73 KIWX 281517 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1017 AM EST Sun Dec 28 2025 LMZ043-046-290030- /O.CON.KIWX.SR.W.0002.251229T0000Z-251229T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1017 AM EST Sun Dec 28 2025 ...STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST MONDAY... * WHAT...West winds increasing to 25 to 40 knots with gusts up to 50 knot storms. Waves 3 to 6 feet building to 15 to 20 feet by Monday afternoon. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 7 PM this evening to 4 PM EST Monday. * IMPACTS...Storm force winds and hazardous waves will capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS... Winds will be slow to recede Monday night so a period of gales and then small craft threshold wind continue into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
102 WHUS73 KIWX 282031 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 331 PM EST Sun Dec 28 2025 LMZ043-046-290515- /O.CON.KIWX.SR.W.0002.251229T0000Z-251229T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 331 PM EST Sun Dec 28 2025 ...STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST MONDAY... * WHAT...West winds increasing to 25 to 40 knots with gusts up to 50 knot storms. Waves 3 to 6 feet building to 15 to 20 feet by Monday afternoon. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 7 PM this evening to 4 PM EST Monday. * IMPACTS...Storm force winds and hazardous waves will capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS... Winds will be slow to recede Monday night so a period of gales and then small craft threshold wind continue into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
686 WHUS73 KIWX 290326 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1026 PM EST Sun Dec 28 2025 LMZ043-046-291130- /O.CON.KIWX.SR.W.0002.000000T0000Z-251229T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1026 PM EST Sun Dec 28 2025 ...STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST MONDAY... * WHAT...West winds 30 to 40 knots with gusts up to 50 knots Waves 6 to 10 feet building to 12 to 16 feet overnight tonight, and to 15 to 20 feet Monday. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 PM EST Monday. * IMPACTS...Storm force winds and hazardous waves will capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Winds will be slow to recede Monday night so a period of gales and then small craft threshold wind continue into Tuesday. Freezing spray is also expected tonight into Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
393 WHUS73 KIWX 290845 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 345 AM EST Mon Dec 29 2025 LMZ043-046-291645- /O.CON.KIWX.SR.W.0002.000000T0000Z-251229T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 345 AM EST Mon Dec 29 2025 ...STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...West winds 30 to 40 knots with gusts up to 50 knots today. Waves 13 to 17 feet building to 15 to 20 feet this afternoon. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Storm force winds and hazardous waves will capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A period of gale force and then small craft threshold winds take over tonight and continue into later Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
826 WHUS73 KIWX 291528 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1028 AM EST Mon Dec 29 2025 LMZ043-046-292100- /O.CON.KIWX.SR.W.0002.000000T0000Z-251229T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1028 AM EST Mon Dec 29 2025 ...STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...West winds 30 to 40 knots with gusts up to 50 knots today. Waves 14 to 19. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Storm force winds and hazardous waves will capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A period of gale force and then small craft threshold winds take over tonight and continue into later Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
088 WHUS73 KIWX 292059 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 359 PM EST Mon Dec 29 2025 LMZ043-046-300500- /O.EXP.KIWX.SR.W.0002.000000T0000Z-251229T2100Z/ /O.NEW.KIWX.GL.W.0021.251229T2100Z-251230T0600Z/ /O.NEW.KIWX.SC.Y.0084.251230T0600Z-260101T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 359 PM EST Mon Dec 29 2025 ...GALE WARNING IN EFFECT UNTIL 1 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 7 PM EST WEDNESDAY... ...STORM WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON... * WHAT...For the Gale Warning, northwest winds 25 to 30 knots with gusts up to 40 knots and waves 14 to 18 feet expected. For the Small Craft Advisory, west winds 15 to 25 knots with gusts up to 30 knots and waves 5 to 9 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, until 1 AM EST Tuesday. For the Small Craft Advisory, from 1 AM Tuesday to 7 PM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Hazardous conditions for small craft will likely extend beyond Wednesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this storm warning went out at Dec 28, 12:28 AM EST, 3 hours 7 minutes earlier. Its key messages:
- Unseasonably warm Sunday with a 60-80% chance of rain after daybreak. There is a marginal risk of severe thunderstorms in the afternoon.
- Windy and much colder Sunday night with lake effect snow developing. Temperatures will fall into the 20s by early Monday morning.
- Westerly wind gusts of 45 to 50 mph are expected Sunday night through Monday.
- Lake effect snow and gusty winds can hamper travel in southwest Michigan and far northern Indiana Monday.
Area forecast discussion, Dec 28, 12:28 AM EST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1228 AM EST Sun Dec 28 2025
.KEY MESSAGES...
- Unseasonably warm Sunday with a 60-80% chance of rain after
daybreak. There is a marginal risk of severe thunderstorms in
the afternoon.
- Windy and much colder Sunday night with lake effect snow
developing. Temperatures will fall into the 20s by early
Monday morning.
- Westerly wind gusts of 45 to 50 mph are expected Sunday night
through Monday.
- Lake effect snow and gusty winds can hamper travel in
southwest Michigan and far northern Indiana Monday.
&&
.DISCUSSION...
Issued at 153 PM EST Sat Dec 27 2025
A powerful mid-latitute cyclone will bring unseasonable warmth
and rain Sunday along with a marginal risk of severe
thunderstorms. This will be punctuated by a strong cold front
overnight bringing 45-50 mph wind gusts, temperatures near 20
degrees and lake effect snow through Monday.
The incoming storm system comprises of an upper-level low
swirling over the northern Rockies and a broad trough
approaching the Four Corners region as of this writing. These
two features are forecast to phase (more or less) over the
central US prior to blasting through the Midwest. Increasing
warm air advection tonight and a modest low-level jet should be
enough to prompt some rain showers, with probabilities
increasing toward daybreak.
The upper-level trough deepens Sunday and with it, the upper-
level wind field. A period of heavy rain is anticipated along
the warm front which will surge toward the southern Michigan
state line. Anomalous precipitable water values, deep warm cloud
depths and narrow dew-point depressions point to efficient rain
rates. However, boundary parallel flow is absent and this
system as a whole will be moving quickly to limit any flooding
risk. Alas, much needed rain will result in rising stream flows.
For the marginal severe weather risk, primarily after 3pm EST
Sunday, poor instability and lapse rates will be limiting
factors. An initial look at forecast soundings depict tall,
skinny profiles with little low-level turning. With 60+ knots of
shear, even small CAPE profiles could spark severe storms.
Given the robust wind field as low as 925mb, any tall
thunderstorms could produce damaging wind gusts. The best
instability looks to take shape over central IL, waning quickly
over our area. Confidence is low in severe weather occuring, but
trends will be monitored closely over the next 24 hours.
The cold front arrives early Sunday night bringing 45-50 mph
wind gusts which are favored to prevail through Monday.
Temperatures will plummet toward freezing soon after midnight
and bottom out in the 20s (a 30 degree temperature drop in 9
hours at South Bend, for example). This could result in flash
freeze concerns, though as was the case a couple weeks ago,
strong wind may aid in the drying of surfaces.
Lastly, lake effect snow takes shape early Monday morning through
Tuesday morning. While advisory-level wind gusts may have subsided
late in the lake effect snow event, the combination of strong wind
and snow may be enough to warrant a winter weather advisory in
coming shifts despite only 2-5 inches of snow. The dendritic
growth zone will have favorable overlap of depth and lift Monday
morning, though strong winds will hamper snowfall rates due to
dendrites being shredded. Because of this shredding, snow
ratios may be limited.
Remaining cold through the remainder of the week (even by late
December standards) with clippers possible Wednesday and
Thursday.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1228 AM EST Sun Dec 28 2025
A warm front is expected to slowly meander northward into the area
tonight and Sunday and the entrance of the warm and moist airmass
behind it will help to bring the threat of a period of fog and
stratus. Aviation guidance indicates, visibility will attempt to
moderate midday into the afternoon behind the northward advancing
warm front with the better chance of this happening at SBN than FWA.
A brief period of LLWS will also be possible at both terminals
tonight into early Sunday.
The chance for severe weather today will require instability to pair
with the high amount of shear present, but the stratus presents a
problem for that. At the very least, do have some MUCAPE to work
with so some elevated storms capable of producing damaging winds and
hail could be observed in the area. HRRR seems to indicate storms
could fire as early as 11z along the warm front, but these would
likely be elevated. As the warm front continues to lift northward
additional thunderstorms would be possible as early as 14 or 15z at
both terminals according the HRRR. Could see a bit of a break in the
storm threat between 20z and 22 to 00z at SBN and then a couple
hours later at FWA as the cold front and pre-frontal trough swing
through. The cold front brings the best chance to see gusty to
damaging winds from storms and just along the front itself as the
northward moving warm front should help to moderate the flight
conditions to some extent.
Cold and dry air rushes in behind it. There is still some question
about if we can get standing water to freeze on surfaces behind it
with around a 20 degree drop in 5 hours either side of midnight.
Moderation to MVFR flight conditions is possible late in the TAF
period with this cold FROPA.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Dense Fog Advisory until 10 AM EST /9 AM CST/ this morning for
INZ005>009-012>015-017-018-020-022>027-032>034-103-104-
116-203-204-216.
Wind Advisory from 1 AM EST /midnight CST/ to 7 PM EST /6 PM
CST/ Monday for INZ005>009-012>015-017-018-020-022>027-
032>034-103-104-116-203-204-216.
OH...Dense Fog Advisory until 10 AM EST this morning for OHZ001-002-
004-005-015-016-024-025.
Wind Advisory from 1 AM to 7 PM EST Monday for OHZ001-002-004-
005-015-016-024-025.
MI...Dense Fog Advisory until 10 AM EST this morning for MIZ078>081-
177-277.
Wind Advisory from 1 AM to 7 PM EST Monday for MIZ078>081-177-
277.
MARINE...Storm Watch from this evening through Monday afternoon for
LMZ043-046.
&&
DISCUSSION...Brown
AVIATION...RollerHazardous weather outlook, Dec 27, 3:08 PM EST, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 308 PM EST Sat Dec 27 2025 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-282015- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 308 PM EST Sat Dec 27 2025 /208 PM CST Sat Dec 27 2025/ ...WIND ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 7 PM EST /6 PM CST/ MONDAY... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. There is a marginal risk of severe thunderstorms Sunday. Lake effect snow showers may create hazardous driving conditions late Sunday night through Monday night, especially north of Route 6 in far northern Indiana and southwest Lower Michigan. Wind chill temperatures will frequently range from 10 below zero to 10 above zero this upcoming week beginning Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-282015- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 308 PM EST Sat Dec 27 2025 ...STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Watch.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 11:49 PM EST | Dense Fog Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 18 more | 5 hr |
| Dec 28, 1:24 PM EST | Areal Flood Advisory | IWX | Elkhart, LaPorte, Saint Joseph | 3 hr |
| Dec 28, 1:40 PM EST | Winter Weather Advisory | IWX | Elkhart, LaPorte, Saint Joseph | 35 hr |
| Dec 28, 5:27 PM EST | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke, White | 63 min |
| Dec 28, 5:40 PM EST | Tornado Warning | IWX | Pulaski, White | 35 min |
| Dec 28, 6:06 PM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, White | 54 min |
| Dec 28, 6:19 PM EST | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall, Wabash | 56 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.